A posteriori analysis of discontinuous galerkin schemes for systems of hyperbolic conservation laws

Giesselmann, Jan, Makridakis, Charalambos and Pryer, Tristan (2015) A posteriori analysis of discontinuous galerkin schemes for systems of hyperbolic conservation laws. SIAM Journal on Numerical Analysis, 53 (3). pp. 1280-1303. ISSN 0036-1429

[img]
Preview
PDF - Published Version
Download (469kB) | Preview

Abstract

In this work we construct reliable a posteriori estimates for some semi- (spatially) discrete discontinuous Galerkin schemes applied to nonlinear systems of hyperbolic conservation laws. We make use of appropriate reconstructions of the discrete solution together with the relative entropy stability framework, which leads to error control in the case of smooth solutions. The methodology we use is quite general and allows for a posteriori control of discontinuous Galerkin schemes with standard flux choices which appear in the approximation of conservation laws. In addition to the analysis, we conduct some numerical benchmarking to test the robustness of the resultant estimator.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Depositing User: Charalambos Makridakis
Date Deposited: 28 Sep 2015 13:59
Last Modified: 10 Mar 2017 07:20
URI: http://sro.sussex.ac.uk/id/eprint/56909

View download statistics for this item

📧 Request an update